Sicherheitswarnungen & Rückrufmeldungen

Was bedeutet das?

While over-the-counter children's cough and cold medicines themselves are safe and effective when used as directed, rare adverse events have occurred in young children from incorrect dosing and curious young children getting into medicines and accidentally ingesting them. These label changes are being made to encourage appropriate dosing practices.

If your child has a cough or cold, use the following tips to help you safely use over-the-counter children's cough and cold medicines:

1) Always follow dosing directions exactly and use the measuring device that comes with the medicine.

2) Never give two medicines at the same time that contain the same active ingredient.

3) Only use the medicine that treats your child's specific symptoms.

4) If your child develops any side effects or reactions that concern you, stop giving the over-the-counter medicine and contact a doctor immediately.

5) Do not give a medicine only intended for adults to a child.

6) Never use an over-the-counter medicine to sedate or make a child sleepy.

7) Never give aspirin-containing products to a child for cold or flu symptoms unless told to do so by a doctor.

8) Keep all medicines out of your child's reach and sight.

9) Talk to a doctor, pharmacist, or other healthcare professional if you have any questions.

Important Information About Safe Use of Children's Cough and Cold Medicine

Based on consultations with the U.S. Food and Drug Administration (FDA), major over-the-counter (OTC) medicine makers are updating the labels on over-the-counter children's cough and cold medicines. These products often include one or more of the following medications: acetaminophen, chlorpheniramine, dextromethorphan, diphenhydramine, guaifenesin, or phenylephrine. The new labels advise parents to not use these products in children under age 4 (previously children under age 2). This safety alert may be applied to brand or generic versions of children's cough and cold medicine. Examples of some of the brand name products included in this safety alert can be found here: weitere Informationen hier

In addition, certain antihistamines will also have updated labels, advising parents not to use them to make their children sleepy. Antihistamines, like diphenydramine (Benadryl) or chlorpheniramine (Chlor-Trimeton), are often used to treat runny noses, sneezing, itching and other allergic reactions.

For more information please visit: weitere Informationen hier

Quelle: Manufacturer
Datum der Veröffentlichung: 2008-10-10
Letzte Aktualisierung: 2009-12-05

Besuchen Sie die Medikamentenseite für die folgenden Arzneimittel:

Share your story Teilen Sie Ihre Geschichte! Sagen Sie uns, wie MediGuard hat Sie oder jemand, den Sie lieben, geholfen. Registration Info Unter mehreren Medikamenten bringt Sie mit einem Risiko für mögliche Arzneimittelinteraktionen Registration Info Überwachen Sie Ihre medizinische Behandlung und die Ihrer Angehörigen.